Alert archive / North Dakota / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Feb 27, 2012, 2:52 PM CST for Benson County, Ramsey County, Walsh County, North Dakota; Beltrami County, Marshall County, Minnesota. It took effect at Feb 28, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 2:52 PM CST (20:52 UTC)
- In effect from
- Feb 28, 2012, 6:00 PM CST
- Expired
- Feb 28, 2012, 4:18 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Marshall County, MN, Benson County, ND, Ramsey County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS43 KFGF 272052 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 252 PM CST MON FEB 27 2012 ...MAJOR WINTER STORM FOR PARTS OF THE REGION TUESDAY EVENING INTO WEDNESDAY... .ANOTHER STORM SYSTEM IS TARGETING THE NORTHERN PLAINS FOR TUESDAY NIGHT INTO WEDNESDAY. THIS APPEARS TO BE A MUCH STRONGER SYSTEM WITH MORE SNOW AND STRONGER WINDS THAN OUR PREVIOUS WEEKEND STORM. AT THIS TIME IT APPEARS THAT THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA WOULD BE HIT WITH THE WORST OF THESE CONDITIONS. A FOOT OR MORE OF SNOW IS POSSIBLE ACROSS THE SOUTHERN RED RIVER VALLEY TAPERING TO AROUND 6 INCHES ALONG THE HIGHWAY 2 CORRIDOR. GUSTY SOUTHEAST WINDS ARE EXPECTED AHEAD OF THE SYSTEM ON TUESDAY THEN WINDS SHOULD BECOME MORE NORTHERLY BY WEDNESDAY AS THE SYSTEM PASSES OFF TO THE EAST. SIGNIFICANT REDUCTIONS TO VISIBILITY DUE TO FALLING AND BLOWING SNOW ARE POSSIBLE. UNLESS SOMETHING CHANGES THIS STORM WOULD BE THE STRONGEST SO FAR THIS WINTER. HOWEVER THERE COULD STILL BE SOME SHIFTS IN THE TRACK OF THE STORM SO LATER ADJUSTMENTS MAY BE NEEDED. MNZ007>009-017-NDZ014>016-054-010000- /O.NEW.KFGF.WS.A.0002.120229T0000Z-120301T0000Z/ WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-SOUTH BELTRAMI-BENSON- RAMSEY-EASTERN WALSH-WESTERN WALSH- INCLUDING THE CITIES OF...WARREN...NEWFOLDEN...RED LAKE... BEMIDJI...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...ADAMS 252 PM CST MON FEB 27 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * THE NEXT STORM SYSTEM SHOULD BEGIN TO AFFECT PORTIONS OF THE DEVILS LAKE BASIN AND NORTHWEST MINNESOTA TUESDAY NIGHT INTO WEDNESDAY. * FALLING AND BLOWING SNOW TUESDAY NIGHT INTO WEDNESDAY COULD RESULT IN NEAR ZERO VISIBILITY AT TIMES IN OPEN COUNTRY WITH WIND GUSTS TO 35 MPH. * SNOW ACCUMULATIONS OF AROUND 6 INCHES ARE POSSIBLE. * THIS APPEARS TO BE THE STRONGEST STORM SO FAR THIS WINTER SO MAKE PLANS NOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ001>003-013>016-022>024-027>032-040-NDZ024-026>030-038-039-049- 052-053-010000- /O.CON.KFGF.BZ.A.0001.120229T0000Z-120301T0000Z/ WEST POLK-NORMAN-CLAY-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 252 PM CST MON FEB 27 2012 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * SNOW...HEAVY AT TIMES...SHOULD MOVE INTO THE SOUTHERN RED RIVER VALLEY TUESDAY EVENING...SPREADING RAPIDLY NORTH TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY. * FALLING AND BLOWING SNOW LATE TUESDAY INTO WEDNESDAY COULD RESULT IN NEAR ZERO VISIBILITY AT TIMES IN OPEN COUNTRY WITH WIND GUSTS TO 35 MPH. * SNOW ACCUMULATIONS OF OVER A FOOT ARE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR...WITH LIGHTER AMOUNTS TO THE NORTH TAPERING OFF TO AROUND 6 INCHES ALONG THE HIGHWAY 2 CORRIDOR. * THIS APPEARS TO BE THE STRONGEST STORM SO FAR THIS WINTER SO MAKE PLANS NOW AS TRAVEL WILL BECOME DIFFICULT TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ DK
1 follow-up statement
501 WWUS43 KFGF 281018 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 418 AM CST TUE FEB 28 2012 ...MAJOR WINTER STORM FOR PARTS OF THE REGION FROM THIS EVENING INTO WEDNESDAY... .A POWERFUL WINTER STORM WILL TARGET THE NORTHERN PLAINS TONIGHT INTO WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL AFFECT MOST OF THE REGION. THE SOUTHERN RED RIVER VALLEY AND ADJACENT AREAS WILL SEE THE HEAVIEST SNOW FALL WHERE A FOOT OR MORE IS EXPECTED. SNOW WILL TAPER OFF NORTHWARD TO 3 TO 5 INCHES ALONG THE INTERNATIONAL BORDER. GUSTY EAST TO NORTHEAST WINDS WILL COMBINE WITH THE HEAVY SNOW TO GREATLY REDUCE VISIBILITY HOWEVER BLIZZARD FORCE WINDS ARE NOT EXPECTED. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY AFTERNOON. A DEEP AREA OF LOW PRESSURE TRACKING FROM COLORADO TO SOUTHERN MINNESOTA WILL BE RESPONSIBLE FOR THIS THE STRONGEST STORM OF THE SEASON. MNZ003-027>032-040-NDZ038-039-049-052-053-010000- /O.UPG.KFGF.BZ.A.0001.120229T0000Z-120301T0000Z/ /O.NEW.KFGF.WS.W.0002.120229T0000Z-120301T0000Z/ CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 418 AM CST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * SNOW...HEAVY AT TIMES...WILL MOVE INTO THE SOUTHERN RED RIVER VALLEY AND ADJACENT AREAS EARLY THIS EVENING...SPREADING NORTH TONIGHT AND CONTINUE INTO WEDNESDAY. * FALLING AND SOME BLOWING SNOW LATE TONIGHT INTO WEDNESDAY WILL RESULT IN NEAR ZERO VISIBILITY AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 94 HIGHWAY 10 CORRIDOR. * THIS WILL BE THE STRONGEST STORM SO FAR THIS WINTER SO MAKE PLANS NOW AS TRAVEL WILL BECOME EXTREMELY DIFFICULT AND DANGEROUS TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ001-002-013>016-022>024-NDZ024-026>030-010000- /O.UPG.KFGF.BZ.A.0001.120229T0000Z-120301T0000Z/ /O.NEW.KFGF.WS.W.0002.120229T0300Z-120301T0000Z/ WEST POLK-NORMAN-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE 418 AM CST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * SNOW...HEAVY AT TIMES...WILL MOVE NORTHWARD INTO THE REGION LATER THIS EVENING AND CONTINUE INTO WEDNESDAY. * FALLING AND SOME BLOWING SNOW LATE TONIGHT INTO WEDNESDAY WILL RESULT IN NEAR ZERO VISIBILITY AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ACROSS THE AREA. * THIS WILL BE THE STRONGEST STORM SO FAR THIS WINTER SO MAKE PLANS NOW AS TRAVEL WILL BECOME VERY DIFFICULT LATER TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ017-010000- /O.UPG.KFGF.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KFGF.WS.W.0002.120229T0300Z-120301T0000Z/ SOUTH BELTRAMI- INCLUDING THE CITY OF...BEMIDJI 418 AM CST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW...HEAVY AT TIMES...WILL MOVE NORTHWARD INTO THE REGION LATER THIS EVENING AND CONTINUE INTO WEDNESDAY. * FALLING AND SOME BLOWING SNOW LATE TONIGHT INTO WEDNESDAY WILL RESULT IN NEAR ZERO VISIBILITY AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ACROSS THE AREA. * THIS WILL BE THE STRONGEST STORM SO FAR THIS WINTER SO MAKE PLANS NOW AS TRAVEL WILL BECOME VERY DIFFICULT LATER TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ007>009-NDZ014>016-054-010000- /O.UPG.KFGF.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KFGF.WW.Y.0007.120229T0600Z-120301T0000Z/ WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-BENSON-RAMSEY- EASTERN WALSH-WESTERN WALSH- INCLUDING THE CITIES OF...WARREN...NEWFOLDEN...RED LAKE... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...ADAMS 418 AM CST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL MOVE NORTHWARD INTO THE REGION LATE THIS EVENING AND CONTINUE INTO WEDNESDAY. * FALLING AND SOME BLOWING SNOW LATE TONIGHT INTO WEDNESDAY WILL RESULT IN GREATLY RESTRICTED VISIBILITY AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ004>006-NDZ006>008-010000- /O.NEW.KFGF.WW.Y.0007.120229T0600Z-120301T0000Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-TOWNER-CAVALIER-PEMBINA- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...CANDO... LANGDON...CAVALIER 418 AM CST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. * SNOW WILL MOVE NORTHWARD INTO THE REGION LATE THIS EVENING AND CONTINUE INTO WEDNESDAY. * FALLING AND SOME BLOWING SNOW LATE TONIGHT INTO WEDNESDAY WILL RESULT IN GREATLY RESTRICTED VISIBILITY AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 27, 2:51 PM CST, 1 minute earlier.
Area forecast discussion, Feb 27, 2:51 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
251 PM CST MON FEB 27 2012
.SHORT TERM...
MAIN FORECAST CHALLENGE REMAINS THE UPCOMING TUE NIGHT/WED STORM
SYSTEM. MODEL SOLUTIONS TODAY SEEM TO HAVE SWUNG BACK MORE TO A
SLIGHTLY MORE NORTHWARD SOLUTION WHICH WOULD FAVOR SHIFTING THE
SNOW BAND A LITTLE FURTHER NORTHWARD. WILL TRY TO ADJUST THE
FORECAST ACCORDINGLY. MAIN QUESTIONS STILL CENTER ON THE DEGREE OF
WIND DURING THE STORM. EXPECTING TO SEE WINTER STORM CRITERIA IN
THE CURRENT WATCH AREA BUT NOT CERTAIN YET ON MEETING SUSTAINED/
FREQUENT GUSTS TO 35 MPH FOR BLIZZARD CRITERIA. THEREFORE AS THE
EVENT IS STILL OVER 24 HOURS AWAY WILL HOLD ONTO WATCH PRODUCTS
RATHER THAN MATCH ADJOINING OFFICES WITH WARNING PRODUCTS.
TONIGHT...SEEING A LOT OF CIRRUS STREAMING NORTHEASTWARD THIS
AFTERNOON AHEAD OF THE NEXT SYSTEM. SHOULD SEE QUITE A BIT OF
CLOUD COVER OVERNIGHT WHICH WOULD HELP HOLD UP TEMPS. ALMOST LOOKS
LIKE A NOCTURNAL TSTM SCENARIO TONIGHT IF THIS WAS ABOUT 4 MONTHS
LATER. HAVE A STRONG LOW LEVEL JET FORMING AND STRONG WARM
ADVECTION JUST OFF THE DECK. THE NOSE OF THESE FEATURES MOVE RIGHT
THRU THE FA OVERNIGHT. MODELS LATCH ONTO THIS AND TRY TO FORM
SOME PCPN OVERNIGHT. NOT SURE HOW EFFICIENT THIS WILL BE AT
GETTING ANY PCPN TO THE SFC. A LOT OF IT MAY JUST WORK AT
SATURATING THE ATMOSPHERE IN THE FORM OF VIRGA. GFS SHOWS THE MOST
QPF WITH THIS BAND OF WARM ADVECTION BUT IT DOES TEND TO OVERDO
WARM ADVECTION SCENARIOS. WILL HOLD OFF ON MENTIONING ANY PCPN
UNTIL LATE AND KEEP IT IN THE FORM OF LIGHT SNOW. SFC WINDS MAY BE
SLOW TO INCREASE. EVEN SO DO NOT THINK TEMPS WILL FAR OFF TOO FAR
OVERNIGHT.
TUE-THU...TUE STILL LOOKING LIKE A GOOD DAY INITIALLY WITH THE
FIRST WAVE OF WARM ADVECTION AND THE LOW LEVEL JET HAVING PUSHED
THRU. BIG STORM SYSTEM STILL LOOKS SLOW TO EVOLVE AND MOST OF THE
EFFECTS WILL NOT GET GOING UNTIL AFTER 00Z WED. COULD BE SOME
HEAVIER SNOW STARTING ACROSS THE FAR SOUTHERN FA BY MID TO LATE
TUE AFTERNOON BUT WILL NOT PLAY AROUND WITH START TIMES ON THE
WATCH FOR NOW. THERE HAVE JUST BEEN TOO MANY SWINGS WITH THE
MODELS AND THE TREND HAS BEEN FOR SLOWING IT DOWN. STRONG SURGE OF
LOW LEVEL JET GETS GOING AGAIN TUE NIGHT WITH PRECIPITABLE WATER
VALUES ON THE RISE. ALL SAID LOOKS GOOD FOR HEAVY SNOW SETTING UP
ACROSS THE FA ESPECIALLY ACROSS SOUTHEAST ND INTO WEST CENTRAL MN.
SFC LOW SHOULD TRACK INTO SOUTHERN MN BY 12Z WED. THEREFORE FOR
MOST OF TUE NIGHT SFC WINDS SHOULD STILL BE CROSS VALLEY. THIS MAY
SUPPORT HIGHER WIND GUSTS ACROSS THE HIGHER ELEVATIONS WEST OF THE
RED RIVER VALLEY BUT NOT EXPECTING THE MORE NORTHERLY WIND
DIRECTIONS UNTIL AFTER 06Z WED INTO THE DAY WED. LIKE MENTIONED
THERE HAS BEEN A FURTHER NORTHWARD SHIFT IN THE MODELS WITH THE
HEAVIER SNOW. THIS STILL KEEPS SOUTHEAST ND INTO WEST CENTRAL MN
WITH WELL OVER A FOOT OF SNOW. THE HIGHWAY 2 CORRIDOR COULD SEE 6
TO 8 INCHES. THEREFORE WILL ADD ON A TIER OF COUNTIES JUST NORTH
OF THE CURRENT BLIZZARD WATCH AND GO WITH A WINTER STORM WATCH.
DUE TO THE QUESTIONS ON WIND SPEEDS FOR THE STORM SYSTEM THINK THE
WINTER STORM WATCH IS THE WAY TO GO FOR THIS ADDITIONAL STRIP OF
COUNTIES. STORM SYSTEM SHOULD PUSH OFF ON WED NIGHT WITH THE REST
OF THE SHORT TERM LOOKING UNEVENTFUL
.LONG TERM (FRI THRU MON)...
THERE SHOULD BE AN UPPER TROUGH OVER THE REGION ON FRI...WITH THE
CHANCE FOR SOME LIGHT SNOW. THEREAFTER EXPECT OVERALL DRY WEATHER
WITH TEMPS NEAR NORMAL GIVEN THE FRESH/DEEP SNOWPACK THAT SHOULD BE
OVER THE REGION BY THE END OF THIS WEEK.
&&
.AVIATION...
VFR CONDITIONS MAY FALL IT THE MVFR CATEGORY BY TUE AFTERNOON...AS
MOISTURE INCREASES AHEAD OF APPROACHING STORM SYSTEM. WINDS WILL
SHIFT TO A SOUTHERLY DIRECTION OVERNIGHT AND TURN MORE EASTERLY BY
TUE AFTERNOON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR NDZ024-026>030-038-039-049-052-053.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NDZ014>016-054.
MN...BLIZZARD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR MNZ001>003-013>016-022>024-027>032-040.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR MNZ007>009-017.
&&
GODON/DKHazardous weather outlook, Feb 27, 6:46 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CST MON FEB 27 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 646 AM CST MON FEB 27 2012 ...ANOTHER STORM TO IMPACT PARTS OF THE REGION TUESDAY NIGHT INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE PLAINS TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME IT IS POSSIBLE THAT AREAS ALONG AND SOUTH OF INTERSTATE 94 COULD SEE SNOW AMOUNTS UP TO A FOOT WITH LESSER AMOUNTS TO THE NORTH. IN ADDITION GUSTY WINDS COULD CAUSE AREAS OF BLOWING SNOW FURTHER REDUCING VISIBILITY. .SPOTTER INFORMATION STATEMENT... SNOW FALL REPORTS ARE ALWAYS WELCOME. VOELKER
In the hours before
Local storm report, Feb 27, 9:34 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
934 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 N SARLES 48.99N 99.00W
02/27/2012 M4.3 INCH CAVALIER ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL AT DHS PORT OF ENTRY STATION
&&
WBARRETTLocal storm report, Feb 27, 9:57 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
957 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ROTHSAY 46.47N 96.29W
02/27/2012 M1.0 INCH WILKIN MN CO-OP OBSERVER
24 HR SNOWFALL
&&
WBARRETTLocal storm report, Feb 27, 9:58 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
958 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LANGDON 48.76N 98.37W
02/27/2012 M3.5 INCH CAVALIER ND CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
&&
WBARRETTLocal storm report, Feb 27, 9:59 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 6 S PENN 48.13N 99.09W
02/27/2012 M5.0 INCH RAMSEY ND CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
&&
WBARRETTLocal storm report, Feb 27, 10:00 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1000 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ROTHSAY 46.47N 96.29W
02/27/2012 M3.0 INCH WILKIN MN CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
&&
WBARRETTLocal storm report, Feb 27, 10:18 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1018 AM CST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM SNOW LIDGERWOOD 46.07N 97.15W
02/26/2012 M3.0 INCH RICHLAND ND CO-OP OBSERVER
STILL SNOWING.
0655 AM SNOW HAVANA 45.95N 97.62W
02/26/2012 E1.0 INCH SARGENT ND CO-OP OBSERVER
STILL SNOWING
0655 AM SNOW STARKWEATHER 48.45N 98.88W
02/26/2012 M3.0 INCH RAMSEY ND CO-OP OBSERVER
STILL SNOWING
0655 AM SNOW LANKIN 48.31N 97.92W
02/26/2012 M2.0 INCH WALSH ND CO-OP OBSERVER
STILL SNOWING
0700 AM SNOW 7 NW CAVALIER 48.87N 97.73W
02/26/2012 M1.0 INCH PEMBINA ND CO-OP OBSERVER
24 HR SNOW TOTAL
0700 AM SNOW 2 NW VALLEY CITY 46.94N 98.04W
02/26/2012 M4.0 INCH BARNES ND COCORAHS
STILL SNOWING
0753 AM SNOW PARK RIVER 48.39N 97.74W
02/26/2012 M3.0 INCH WALSH ND CO-OP OBSERVER
0753 AM SNOW MOORHEAD 46.86N 96.76W
02/26/2012 M1.8 INCH CLAY MN CO-OP OBSERVER
0753 AM SNOW SABIN 46.78N 96.65W
02/26/2012 M1.3 INCH CLAY MN CO-OP OBSERVER
0800 AM SNOW 1 W MAYVILLE 47.50N 97.35W
02/26/2012 M1.5 INCH TRAILL ND CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW MCLEOD 46.39N 97.30W
02/26/2012 M4.0 INCH RANSOM ND CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW 3 N SARLES 48.99N 99.00W
02/26/2012 M2.3 INCH CAVALIER ND CO-OP OBSERVER
24 HR SNOW TOTAL FROM SARLES PORT OF ENTRY DHS STATION.
0800 AM SNOW GRAND FORKS 47.92N 97.07W
02/26/2012 M1.2 INCH GRAND FORKS ND NWS EMPLOYEE
24 HR SNOW TOTAL
0800 AM SNOW LAKE ITASCA 47.25N 95.21W
02/26/2012 M3.4 INCH CLEARWATER MN CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW BRECKENRIDGE 46.26N 96.59W
02/26/2012 M2.7 INCH WILKIN MN CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW MICHIGAN 48.03N 98.12W
02/26/2012 M1.4 INCH NELSON ND CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW OTTERTAIL 46.43N 95.56W
02/26/2012 M1.5 INCH OTTER TAIL MN CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW ROSEAU 48.85N 95.76W
02/26/2012 M2.0 INCH ROSEAU MN PUBLIC
0800 AM SNOW 4 N PARK RIVER 48.45N 97.74W
02/26/2012 M4.3 INCH WALSH ND CO-OP OBSERVER
ARB OBSERVER STORM TOTAL SNOWFALL
0800 AM SNOW ROTHSAY 46.47N 96.29W
02/26/2012 M2.0 INCH WILKIN MN CO-OP OBSERVER
24 HR SNOW TOTAL
0800 AM SNOW EDMORE 48.41N 98.45W
02/26/2012 M1.5 INCH RAMSEY ND CO-OP OBSERVER
24 HR SNOW TOTAL
0825 AM SNOW FARGO 46.88N 96.82W
02/26/2012 E3.5 INCH CASS ND BROADCAST MEDIA
3 TO 3.5 INCHES OF SNOW REPORTED AT WDAY-TV STUDIOS IN
FARGO.
0901 AM SNOW 2 E GILBY 48.08N 97.42W
02/26/2012 E3.0 INCH GRAND FORKS ND NWS EMPLOYEE
0945 AM SNOW ROSEAU 48.85N 95.76W
02/26/2012 M2.0 INCH ROSEAU MN PUBLIC
1000 AM HEAVY SNOW LIDGERWOOD 46.07N 97.15W
02/26/2012 M6.0 INCH RICHLAND ND CO-OP OBSERVER
STORM TOTAL SNOWFALL
1015 AM SNOW FARGO 46.88N 96.82W
02/26/2012 E5.0 INCH CASS ND BROADCAST MEDIA
WDAY TV STUDIO FARGO REPORT
1015 AM SNOW RINDAL 47.50N 96.13W
02/26/2012 M4.0 INCH NORMAN MN PUBLIC
STORM TOTAL SNOWFALL
1045 AM HEAVY SNOW WAHPETON 46.27N 96.61W
02/26/2012 M6.0 INCH RICHLAND ND PUBLIC
STORM TOTAL SNOWFALL
1245 PM SNOW 7 WNW CAVALIER 48.83N 97.77W
02/26/2012 M3.8 INCH PEMBINA ND COCORAHS
STORM TOTAL SNOWFALL.
0215 PM SNOW ROTHSAY 46.47N 96.29W
02/26/2012 M3.0 INCH WILKIN MN CO-OP OBSERVER
STORM TOTAL SNOWFALL
0230 PM HEAVY SNOW VALLEY CITY 46.92N 98.01W
02/26/2012 M6.5 INCH BARNES ND CO-OP OBSERVER
STORM TOTAL SNOWFALL
0514 PM SNOW WEST FARGO 46.87N 96.90W
02/26/2012 M4.3 INCH CASS ND TRAINED SPOTTER
4.3 INCHES SNOW IN W FARGO...TOTAL SNOWFALL WITH SOME
LIGHT SNOW STILL OCCURRING
0601 PM SNOW GRAND FORKS 47.92N 97.07W
02/26/2012 E2.2 INCH GRAND FORKS ND OFFICIAL NWS OBS
EVENT TOTAL AS OF 6 PM
0725 PM HEAVY SNOW MENAHGA 46.75N 95.10W
02/26/2012 E6.0 INCH WADENA MN PUBLIC
STORM TOTAL AS OF 725 PM
0754 PM HEAVY SNOW DETROIT LAKES 46.81N 95.84W
02/26/2012 M6.4 INCH BECKER MN TRAINED SPOTTER
SNOW HAS CURRENTLY STOPPED BUT GETTING THREE QUARTERS
MILE VISIBILITY IN BLOWING SNOW
0830 PM SNOW WADENA 46.44N 95.13W
02/26/2012 E1.8 INCH WADENA MN PUBLIC
0538 AM SNOW SABIN 46.78N 96.65W
02/27/2012 M4.8 INCH CLAY MN CO-OP OBSERVER
STORM TOTAL SNOWFALL.
0545 AM SNOW WARROAD 48.91N 95.32W
02/27/2012 M2.2 INCH ROSEAU MN CO-OP OBSERVER
STORM TOTAL SNOWFALL.
0700 AM SNOW MICHIGAN 48.03N 98.12W
02/27/2012 M3.0 INCH NELSON ND CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW GREENBUSH 48.70N 96.18W
02/27/2012 M1.8 INCH ROSEAU MN CO-OP OBSERVER
24 HR SNOWFALL
0700 AM HEAVY SNOW SEBEKA 46.63N 95.09W
02/27/2012 M6.0 INCH WADENA MN CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL
0700 AM SNOW MICHIGAN 48.03N 98.12W
02/27/2012 M4.0 INCH NELSON ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL
0700 AM SNOW 3 N SARLES 48.99N 99.00W
02/27/2012 M4.3 INCH CAVALIER ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL AT DHS PORT OF ENTRY STATION
0700 AM SNOW ROTHSAY 46.47N 96.29W
02/27/2012 M1.0 INCH WILKIN MN CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW LANGDON 48.76N 98.37W
02/27/2012 M3.5 INCH CAVALIER ND CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
0700 AM SNOW 6 S PENN 48.13N 99.09W
02/27/2012 M5.0 INCH RAMSEY ND CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
0700 AM SNOW ROTHSAY 46.47N 96.29W
02/27/2012 M3.0 INCH WILKIN MN CO-OP OBSERVER
2 DAY SNOWFALL TOTAL
0700 AM SNOW SEBEKA 46.63N 95.09W
02/27/2012 M5.0 INCH WADENA MN CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW LANGDON 48.76N 98.37W
02/27/2012 M1.0 INCH CAVALIER ND CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW PARK RIVER 48.39N 97.74W
02/27/2012 M1.5 INCH WALSH ND CO-OP OBSERVER
24 HR SNOW FALL
0700 AM SNOW HAVANA 45.95N 97.62W
02/27/2012 M1.0 INCH SARGENT ND CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW STARKWEATHER 48.45N 98.88W
02/27/2012 M2.0 INCH RAMSEY ND CO-OP OBSERVER
24 HR SNOWFALL
0700 AM SNOW STARKWEATHER 48.45N 98.88W
02/27/2012 M5.0 INCH RAMSEY ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL
0700 AM SNOW HAVANA 45.95N 97.62W
02/27/2012 M2.0 INCH SARGENT ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL
0700 AM SNOW PARK RIVER 48.39N 97.74W
02/27/2012 M4.5 INCH WALSH ND CO-OP OBSERVER
2 DAY STORM TOTAL SNOWFALL
0700 AM SNOW 3 N SARLES 48.99N 99.00W
02/27/2012 M2.0 INCH CAVALIER ND CO-OP OBSERVER
24 HR SNOWFALL...DHS PORT OF ENTRY STATION
0700 AM SNOW HALSTAD 47.35N 96.82W
02/27/2012 M2.8 INCH NORMAN MN CO-OP OBSERVER
24 HR SNOWFALL
0837 AM SNOW E GILBY 48.08N 97.47W
02/27/2012 E5.0 INCH GRAND FORKS ND NWS EMPLOYEE
&&
WBARRETTNearby
Winter Storm Watches in North Dakota, 2012Winter Storm Watches in Minnesota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.